MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50339
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, an advance 14 lp low profile balloon catheter ruptured and separated during an unknown procedure.Upon release of the inflation device, the user noted that the balloon had ruptured, as blood was coming back through the catheter.The physician initially believed that the balloon was fully removed from the patient; however, upon closer inspection and administration of contrast under fluoroscopy, the physician discovered that part of the balloon and radiopaque marker remained in the patient.The physician attempted to remove the fragment from the patient; however, this was unsuccessful and therefore, the retained fragment was stented to the wall of the superficial femoral artery.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, an advance 14 lp low profile balloon catheter ruptured and separated during an unknown procedure.Upon release of the inflation device, the user noted that the balloon had ruptured, as blood was coming back through the catheter.The physician initially believed that the balloon was fully removed from the patient; however, upon closer inspection and administration of contrast under fluoroscopy, the physician discovered that part of the balloon and radiopaque marker remained in the patient.The physician attempted to remove the fragment from the patient; however, this was unsuccessful and therefore, the retained fragment was stented to the wall of the superficial femoral artery.Additional information was received 17jan2025.The procedure was a lower leg angiogram.A cook 6-french, 55-centimeter ansel sheath was used during the procedure.The anatomy was stenosed and ¿a bit¿ calcified.The balloon was inflated one time, to an unknown pressure, within a seventy percent occluded lesion in the tpt (tibioperoneal trunk).The balloon was not inflated within a stent.The balloon did not return to ambient pressure; however, negative pressure was maintained upon removal of the device.The balloon catheter was removed by itself.A counterclockwise rotation of the balloon was not conducted during removal.The procedure was completed successfully, and there were no adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The balloon was ruptured, and the distal portion of the balloon was missing.No other damage was noted.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿if resistance is encountered while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy likely contributed to this event, as the target lesion was 70% occluded and the anatomy was calcified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d9, h3.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 17jan2025.The procedure was a lower leg angiogram.A cook 6-french, 55-centimeter ansel sheath was used during the procedure.The anatomy was stenosed and ¿a bit¿ calcified.The balloon was inflated one time, to an unknown pressure, within a seventy percent occluded lesion in the tpt (tibioperoneal trunk).The balloon was not inflated within a stent.The balloon did not return to ambient pressure; however, negative pressure was maintained upon removal of the device.The balloon catheter was removed by itself.A counterclockwise rotation of the balloon was not conducted during removal.The procedure was completed successfully, and there were no adverse effects to the patient.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20544212
Report Number1820334-2024-01412
Device Sequence Number7817031
Product Code LIT
UDI-Device Identifier10827002503394
UDI-Public(01)10827002503394(17)270222(10)15913298
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50339
Device Catalogue NumberPTAX4-14-170-4-16
Device Lot Number15913298
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer01/17/2025
03/31/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date01/21/2025
04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown